MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LOOP

OLYMPUS MEDICAL SYSTEMS CORP. LOOP
Model Number MAJ-340
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An unused loop (maj-340) was returned together with the ligating device to olympus medical systems corp.(omsc).The insertion portion of the ligating device was severed.No other abnormalities were observed about the ligating device.The subject device was not returned to omsc for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, omsc assumes that this event occurred since the loop was caught between the hook and the coil sheath after the loop was released in the tube sheath for unspecified reason.The above device handling has warned in the instruction manual of the ligating device as follows: do not remove the loop from the hook while the coil sheath is not extended from the tube sheath.Otherwise, the loop may be tangled with the hook and become impossible to be removed.
 
Event or Problem Description
We received the following report.During a procedure, the subject device was used to ligate polyp.After ligating the polyp, the loop of the subject device could not be released since the loop was pulled into the coil sheath and the user could not operate the handle any more.The user used loop cutter to cut the loop.The user withdrew the subject device from the patient.There was no patient injury reported.No further information was provided.This is the report regarding the failure of releasing the loop.

Brand Name
LOOP
Common Device Name
LOOP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9657876
Report Number8010047-2020-01068
Device Sequence Number687933
Product Code MND
UDI-Device Identifier04953170045028
UDI-Public04953170045028
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984255
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMAJ-340
Device Lot Number93K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1